Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 8, 2021Atkinson County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 8, 2021, 9:49 PM EDT for Atkinson County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 9:49 PM EDT (01:49 UTC)
Expired
Jul 8, 2021, 10:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL

County Atkinson County, GA

The radar

The Moody AFB radar (KVAX), 55 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WWUS82 KJAX 090149
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
949 PM EDT Thu Jul 8 2021
 
GAZ149-151-163-250-090230-
Pierce GA-Atkinson GA-Clinch GA-Northern Ware GA-
949 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...ATKINSON...
NORTHERN WARE AND NORTHWESTERN CLINCH COUNTIES UNTIL 1030 PM EDT...

* At 949 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles south of Pearson, moving
  east at 35 mph.

* Wind gusts of 40 to 45 mph possible with this storm.

* Locations impacted include...
  Waycross, Pearson, Willacoochee, Argyle, Boggy Bay, Pebble Hill,
  Jamestown, Manor, Cogdell and Braganza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 3139 8283 3136 8282 3137 8263 3141 8263
      3143 8248 3142 8240 3143 8240 3143 8235
      3122 8227 3122 8228 3119 8229 3118 8226
      3111 8223 3104 8297 3118 8297 3119 8305
      3123 8305 3128 8303 3134 8307 3136 8310
TIME...MOT...LOC 0149Z 271DEG 31KT 3119 8284 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 8:57 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 8, 8:57 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
857 PM EDT Thu Jul 8 2021

.UPDATE...

Early afternoon convection has ended over NE FL/Coastal SE GA,
while late developing convection along the FL Panhandle and SW GA
is tracking off towards the East and will impact mainly inland SE
GA and the Suwannee Valley with some scattered storms through
around midnight, with the possibility of a few light showers
drifting into coastal SE GA and the rest of NE FL during the
overnight hours. The main result of this feature will be the
leftover boundary it sets up for early start to convection across
NE FL for Friday morning, as numerous showers and storms are
expected in the Westerly flow pattern with lesser convection
expected across SE GA on Friday. Lows in the 70s tonight, with
highs in the mid/upper 80s NE FL, and upper 80s/near 90 across SE
GA. Main threat of storms across NE FL on Friday will be heavy
rainfall as storm motion slows to 15 mph or less, along with a few
strong wind gusts with the more intense cells.

&&

.PREV DISCUSSION [729 PM EDT]...

.NEAR TERM [Through Tonight]...

Elsa is approaching the Mid-Atlantic region, and will continue to
move northeastward along the New England coast through Friday. A
couple of trailing shortwaves in the wake of Elsa will continue
chances for scattered to numerous showers and thunderstorms
through this evening. This mornings sounding indicated PWAT of
2.25 inches at JAX, and model forecast soundings suggest PWATs
across the area this afternoon around 1.9-2 inches. High PWATs
could cause locally heavy rainfall in storms this afternoon and
evening over already saturated grounds, which could briefly
exacerbate local flooding. Showers and thunderstorms are expected
taper off overnight. As Elsa moves further away, the pressure
gradient across the area will weaken and southwesterly winds will
become calm. Low temperatures tonight will be in the 70s across
the area, cooler inland and warmer at the coasts where sea surface
temperatures are around 80 degrees.

.SHORT TERM [Friday Through Saturday Night]...

A moist air mass will remain in place over the area through
Saturday with west southwesterly prevailing flow, and a surface
ridge of high pressure extending from the western Atlantic will
begin to build over the southern Florida peninsula. PWATs are
forecast to remain high around 1.7-2 inches, which will continue
chances for scattered to numerous showers and thunderstorms in the
afternoon and evening on Friday and Saturday. High temperatures
will be slightly below average in the upper 80s and lowers 90s,
and low temperatures will be near average in the 70s across the
area.

.LONG TERM [Sunday Through Thursday]...

The surface ridge extending from the western Atlantic will move
north over the area on Sunday, and will slowly drift north through
the long term period. The high pressure center will be near
Bermuda, resulting in onshore southeasterly flow early next week.
The surface ridge is expected to move over the Carolinas by the
middle of next week as upper level ridging develops over the
western Atlantic and US east coast. Despite high pressure and
slightly drier air moving over the region, there will still be
enough moisture to continue at least scattered, possibly
numerous, diurnal showers and thunderstorms each day. High
temperatures will trend slightly below to near normal through the
long term, and low temperatures will trend near normal.

.AVIATION...
[Through 00Z Saturday]

Convection at most TAF sites has been a big bust late this
afternoon and early evening, with just some mid/high clouds
passing on by under VFR conds. For now, will play down rain
chances as any convection well west of the TAF sites should weaken
before arriving and likely just need to add some VCSH at the most
later on this evening if convection survives after sunset. Models
have backed off widespread IFR CIGS developing late tonight in the
light W-SW flow off the NE Gomex, except for the lingering chances
at GNV, so have kept the BKN008 there from 08-13z, while mid-range
models are suggesting a faster start to convection in this flow
pattern across the NE FL TAF sites with VCSH and MVFR CIGS
developing by the 13-14Z time frame, then VCTS by the 15-16z time
frame and with high enough rainfall chances have used PROB30
groups for TSRA from 15-21Z at GNV, and 16-22Z for the rest of the
NE FL TAF sites, while SSI should remain out of the main
convection tomorrow and have left at VCTS for now.

.MARINE...

Tropical Storm Elsa is forecast to cross the Chesapeake Bay
tonight and track along the New England coast Friday. Small Craft
should Exercise Caution in the offshore Southeast Georgia waters
where winds will be southwesterly at 15-20 kts tonight. Winds and
waves will decrease Friday. High pressure is expected to develop
over the western Atlantic this weekend and build over the local
waters through early next week, which will cause winds to shift to
become onshore early next week. Showers and thunderstorms will be
possible each day.

Rip Currents: Moderate risk of rip currents today, Low risk Friday
and Saturday. Risk will trend towards moderate early next week as
winds shift to become onshore.

.FIRE WEATHER...

Southwesterly flow today will shift to westerly Friday and Saturday.
Light transport winds will result in areas of low daytime dispersions
in NE FL on Friday and Saturday. Chances for scattered to numerous
afternoon showers and thunderstorms will continue each day into early
next week. Soils are very saturated from rainfall from Tropical Storm
Elsa.

.HYDROLOGY...

The Santa Fe River is in Minor flood, with a forecast to Moderate
to just shy of Moderate flood stage for several forecast points
within the basin. The St Mary's River rose to Moderate flood
stage, and Moderate flooding is forecast through the weekend.
Black Creek at Middleburg and Penney Farms are in Minor flood.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  89  71  90  72 /  50  40  20  50  20
SSI  76  88  75  88  75 /  20  40  20  40  30
JAX  73  90  72  90  72 /  20  70  30  50  20
SGJ  74  88  73  89  73 /  20  60  20  40  30
GNV  73  88  72  89  71 /  20  80  30  50  20
OCF  73  89  72  90  71 /  20  70  20  50  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 8, 8:50 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
850 PM EDT Thu Jul 8 2021

GAZ149-163-090130-
Atkinson GA-Clinch GA-
850 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON AND NORTHWESTERN CLINCH
COUNTIES UNTIL 930 PM EDT...

* At 850 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Willacoochee, moving east at 25
  mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Homerville, Pearson, Willacoochee, Cogdell and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3139 8284 3136 8282 3137 8264 3128 8265
      3128 8268 3127 8270 3123 8270 3116 8266
      3099 8269 3107 8297 3118 8297 3119 8305
      3123 8305 3128 8303 3131 8306 3134 8307
      3136 8310 3139 8311 3140 8314
TIME...MOT...LOC 0050Z 282DEG 22KT 3127 8310

HESS
Special weather statement, Jul 8, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
949 PM EDT Thu Jul 8 2021

GAZ149-151-163-250-090230-
Pierce GA-Atkinson GA-Clinch GA-Northern Ware GA-
949 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...ATKINSON...
NORTHERN WARE AND NORTHWESTERN CLINCH COUNTIES UNTIL 1030 PM EDT...

* At 949 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles south of Pearson, moving
  east at 35 mph.

* Wind gusts of 40 to 45 mph possible with this storm.

* Locations impacted include...
  Waycross, Pearson, Willacoochee, Argyle, Boggy Bay, Pebble Hill,
  Jamestown, Manor, Cogdell and Braganza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 3139 8283 3136 8282 3137 8263 3141 8263
      3143 8248 3142 8240 3143 8240 3143 8235
      3122 8227 3122 8228 3119 8229 3118 8226
      3111 8223 3104 8297 3118 8297 3119 8305
      3123 8305 3128 8303 3134 8307 3136 8310
TIME...MOT...LOC 0149Z 271DEG 31KT 3119 8284

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:25 PM EDTSpecial Weather StatementJAXColumbia65 min
Jul 9, 4:10 PM EDTSpecial Weather StatementJAXMarion50 min
Jul 9, 4:17 PM EDTSpecial Weather StatementJAXClay43 min
Jul 9, 4:43 PM EDTSpecial Weather StatementJAXNassau32 min
Jul 9, 4:53 PM EDTSpecial Marine WarningJAX67 min
Jul 9, 4:56 PM EDTSpecial Marine WarningJAX64 min
Jul 9, 5:00 PM EDTSpecial Weather StatementJAXDuval30 min
Jul 9, 5:10 PM EDTSpecial Weather StatementJAXDuval50 min
Jul 9, 5:18 PM EDTSpecial Marine WarningJAX57 min
Jul 9, 5:21 PM EDTSpecial Weather StatementJAXFlagler39 min
Jul 9, 5:29 PM EDTSpecial Marine WarningJAX31 min
Jul 9, 5:41 PM EDTSpecial Weather StatementJAXDuval49 min
Jul 9, 5:55 PM EDTSpecial Marine WarningJAX35 min
Jul 9, 6:01 PM EDTSpecial Weather StatementJAXFlagler44 min
Jul 9, 6:08 PM EDTSpecial Marine WarningJAX52 min
Jul 8, 8:50 PM EDTSpecial Weather StatementJAXAtkinson40 min
Jul 8, 10:28 PM EDTSpecial Weather StatementJAXClinch47 min
Jul 9, 6:52 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis68 min
Jul 9, 7:58 PM EDTSpecial Weather StatementJAXBacon, Coffee47 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.